MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PATELLA RESECT GUIDE - SLOTTED; GUIDE, SURGICAL, INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH PATELLA RESECT GUIDE - SLOTTED; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 6633-7-736
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
During a difficult primary knee replacement, the surgeon had trouble retracting the tibia anteriorly due to a tight patella tendon; the result of a prior tibial fracture.When the patella was resected, it fractured.Two 4mm x36mm cannulated screws were used to fix the fracture.Some threads of the screws were visible through the surface where the bone cement was to be applied.The patella was implanted and surgery continued as planned.
 
Additional Manufacturer Narrative
An event regarding intraoperative fracture involving a patella resection guide was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as no product was returned for evaluation.-medical records received and evaluation: not performed as no medical records were provided for review.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the event itself could not be confirmed nor could the exact cause of the event be determined because insufficient information was provided.Further information such as device evaluation, pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During a difficult primary knee replacement, the surgeon had trouble retracting the tibia anteriorally due to a tight patella tendon; the result of a prior tibial fracture.When the patella was ressected, it fractured.Two 4mm x36mm cannulated screws were used to fix the fracture.Some threads of the screws were visible through the surface where the bone cement was to be applied.The patella was implanted and surgery continued as planned.

Brand Name
PATELLA RESECT GUIDE - SLOTTED
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8451467
Report Number0002249697-2019-01445
Device Sequence Number11454492
Product Code FZX
UDI-Device Identifier07613327230253
UDI-Public07613327230253
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6633-7-736
Device Lot NumberTACB340
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;